Alert archive / Georgia / Frost Advisories in 2006

Frost Advisory 2, NWS Charleston, SC

March 15, 20068 counties in Georgia; 5 counties in South Carolina

NWS Charleston, SC issued this frost advisory at Mar 15, 2006, 4:22 PM EST for 8 counties in Georgia; 5 counties in South Carolina. It took effect at Mar 16, 2006, 4:00 AM EST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2006, 4:22 PM EST (21:22 UTC)
In effect from
Mar 16, 2006, 4:00 AM EST
Expired
Mar 16, 2006, 8:15 AM EST
In force
4 hr
Issued by
NWS Charleston, SC

Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Evans County, GA, Jenkins County, GA, Long County, GA, Screven County, GA, Tattnall County, GA, Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 33 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2006-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2006-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -110 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3838 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
-110 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KCHS 152122
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
422 PM EST WED MAR 15 2006

GAZ087-088-099>101-114>116-118-137-138-SCZ040-042>045-047-160330-
/O.NEW.KCHS.FR.Y.0002.060316T0900Z-060316T1400Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-ALLENDALE-HAMPTON-
INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
SAVANNAH...LUDOWICI...HINESVILLE...ALLENDALE...HAMPTON...
WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER...RIDGELAND
422 PM EST WED MAR 15 2006

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EST THURSDAY. 

THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL ALLOW
TEMPERATURES TO DROP INTO THE MID 30S ACROSS MUCH OF SOUTHERN SOUTH
CAROLINA AND SOUTHEAST GEORGIA TONIGHT. THIS WILL PROMOTE THE
DEVELOPMENT OF SCATTERED FROST...ACROSS MOST INLAND LOCATIONS
AWAY FROM THE COAST. LOCATIONS ACROSS SOUTHERN SOUTH CAROLINA THAT
ARE MOST LIKELY TO BE IMPACTED BY FROST OVERNIGHT...WILL BE WEST
OF A LINE EXTENDING FROM JAMESTOWN...TO SUMMERVILLE...TO RIDGELAND
TO HARDEEVILLE. ACROSS SOUTHEAST GEORGIA...LOCATIONS THAT WILL
MOST LIKELY BE IMPACTED BY FROST WILL BE WEST OF A LINE EXTENDING
FROM MONTEITH TO HINESVILLE TO LUDOWICI. WARMER TEMPERATURES NEAR
THE COAST SHOULD PRECLUDE OR LIMIT THE AMOUNT OF FROST TO ONLY
PATCHY AREAS TONIGHT.

A FROST ADVISORY IS ISSUED TO ALERT THE PUBLIC TO THE POTENTIAL
FOR FROST DEVELOPMENT DURING THE OVERNIGHT AND EARLY MORNING
HOURS. PEOPLE WITH AGRICULTURAL INTERESTS SHOULD TAKE ACTION TO
PROTECT OUTSIDE VEGETATION.

$$

JRJ
3 follow-up statements
000 
WWUS72 KCHS 160324 AAA
NPWCHS

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1024 PM EST WED MAR 15 2006

GAZ087-088-099>101-114>116-118-137-138-SCZ040-042>045-047-161030-
/O.CON.KCHS.FR.Y.0002.060316T0900Z-060316T1400Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-ALLENDALE-HAMPTON-
INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
SAVANNAH...LUDOWICI...HINESVILLE...ALLENDALE...HAMPTON...
WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER...RIDGELAND
1024 PM EST WED MAR 15 2006

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EST
THURSDAY...

THE COMBINATION OF MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW
TEMPERATURES TO DROP INTO THE MID 30S ACROSS MUCH OF INLAND AREAS
OF SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA TONIGHT. THIS
WILL PROMOTE THE DEVELOPMENT OF SCATTERED FROST...THUS A FROST
ADVISORY REMAINS IN EFFECT. 

LOCATIONS ACROSS SOUTHERN SOUTH CAROLINA THAT ARE MOST LIKELY TO
BE IMPACTED BY FROST OVERNIGHT...WILL BE WEST OF A LINE EXTENDING
FROM JAMESTOWN...TO SUMMERVILLE...TO RIDGELAND TO HARDEEVILLE.
ACROSS SOUTHEAST GEORGIA...LOCATIONS THAT WILL MOST LIKELY BE
IMPACTED BY FROST WILL BE WEST OF A LINE EXTENDING FROM MONTEITH
TO HINESVILLE TO LUDOWICI. WARMER TEMPERATURES NEAR THE COAST
SHOULD PRECLUDE OR LIMIT THE AMOUNT OF FROST TO ONLY PATCHY AREAS
OVERNIGHT.

HIGH LEVEL CLOUDINESS WILL BE ON THE INCREASE CLOSER TO DAYBREAK
BUT SHOULD HAVE LITTLE IMPACT ON THE CURRENT FROST ADVISORY UNLESS
CLOUDS BECOME THICK ENOUGH.

A FROST ADVISORY IS ISSUED TO ALERT THE PUBLIC TO THE POTENTIAL
FOR FROST DEVELOPMENT DURING THE OVERNIGHT AND EARLY MORNING
HOURS. PEOPLE WITH AGRICULTURAL INTERESTS SHOULD TAKE ACTION TO
PROTECT OUTSIDE VEGETATION.

$$
000 
WWUS72 KCHS 160914
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
414 AM EST THU MAR 16 2006

GAZ087-088-099>101-114>116-118-137-138-SCZ040-042>045-047-161400-
/O.CON.KCHS.FR.Y.0002.000000T0000Z-060316T1400Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-ALLENDALE-HAMPTON-
INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
SAVANNAH...LUDOWICI...HINESVILLE...ALLENDALE...HAMPTON...
WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER...RIDGELAND
414 AM EST THU MAR 16 2006

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

LOCATIONS ACROSS SOUTHERN SOUTH CAROLINA THAT ARE MOST LIKELY TO
BE IMPACTED BY FROST EARLY THIS MORNING...WILL BE WEST OF A LINE
EXTENDING FROM JAMESTOWN...TO SUMMERVILLE...TO RIDGELAND TO
HARDEEVILLE. ACROSS SOUTHEAST GEORGIA...LOCATIONS THAT WILL MOST
LIKELY BE IMPACTED BY FROST WILL BE WEST OF A LINE EXTENDING FROM
MONTEITH TO HINESVILLE TO LUDOWICI. WARMER TEMPERATURES NEAR THE
COAST SHOULD PRECLUDE OR LIMIT THE AMOUNT OF FROST TO ONLY PATCHY
AREAS OVERNIGHT.

A FROST ADVISORY IS ISSUED TO ALERT THE PUBLIC TO THE POTENTIAL
FOR FROST DEVELOPMENT DURING THE OVERNIGHT AND EARLY MORNING
HOURS. PEOPLE WITH AGRICULTURAL INTERESTS SHOULD TAKE ACTION TO
PROTECT OUTSIDE VEGETATION.

$$
000 
WWUS72 KCHS 161315
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
815 AM EST THU MAR 16 2006

GAZ087-088-099>101-114>116-118-137-138-SCZ040-042>045-047-161415-
/O.CAN.KCHS.FR.Y.0002.000000T0000Z-060316T1400Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-ALLENDALE-HAMPTON-
INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
SAVANNAH...LUDOWICI...HINESVILLE...ALLENDALE...HAMPTON...
WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER...RIDGELAND
815 AM EST THU MAR 16 2006

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
FROST ADVISORY. TEMPERATURES ACROSS SOUTH COASTAL SOUTH CAROLINA
AND NORTH COASTAL GEORGIA HAVE ALREADY RISEN TO THE MID 40S TO
LOWER 50S...THUS ELIMINATING ANY FURTHER FROST PROBLEMS ACROSS
THE AREA.

$$

JPC

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this frost advisory went out at Mar 15, 3:38 PM EST, 44 minutes earlier.

Area forecast discussion, Mar 15, 3:38 PM EST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
338 PM EST WED MAR 15 2006

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...HIGH PRESSURE REMAINS
IN CONTROL OF THE WEATHER ACROSS THE SE CONUS THIS
AFTERNOON...RESULTING IN CLEAR SKIES ACROSS THE FORECAST AREA. MAIN
SHORT TERM CONCERNS FOR TONIGHT REVOLVE AROUND MIN TEMPERATURES AND
FROST POTENTIAL.

TONIGHT...HIGH PRESSURE WILL BUILD OVERHEAD AND ASIDE FROM SOME
CIRRUS DRIFTING INTO THE AREA TOWARD MORNING THU...GENERALLY CLEAR
SKIES ARE EXPECTED. WITH MOSTLY CLEAR SKIES AND LIGHT WINDS ACROSS
THE AREA...EXPECT AN EXCELLENT RADIATIONAL COOLING NIGHT. LOW
TEMPERATURES SHOULD BOTTOM OUT IN THE MID 30S AWAY FROM THE
IMMEDIATE COAST. ALTHOUGH HUMIDITY RECOVERY IS NOT ANTICIPATED TO BE
TOO GREAT OVERNIGHT...IT SHOULD BE SUFFICIENT FOR SCATTERED FROST
ACROSS INTERIOR ZONES...THEREFORE WILL ISSUE A FROST ADVISORY FOR
ALL INTERIOR ZONES. ACROSS COASTAL ZONES WILL MENTION PATCHY FROST
AWAY FROM THE COAST.

THU AND THU NIGHT...HIGH PRESSURE WILL SLIDE OFF THE SE COAST...AS A
FRONTAL BOUNDARY BEGINS TO APPROACH THE REGION FROM THE WEST. EXPECT
AN INCREASE IN MID AND HIGH CLOUD COVER AS SYSTEM APPROACHES...AND
WILL BEEF UP SKY COVER A BIT...BUT STILL ANTICIPATE A PARTLY SUNNY
DAY AND PARTLY CLOUDY NIGHT. WILL KEEP THE FORECAST DRY...AS THE
AIRMASS WILL REMAIN TOO DRY...AND WILL LACK ANY SUFFICIENT UPPER
SUPPORT TO PRODUCE ANY RAINFALL. HIGHS THU WILL TOP OUT AROUND 70
DEGREES...WITH LOWS THU NIGHT IN THE UPPER 40S TO AROUND 50.
&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...MEDIUM RANGE GUIDANCE
REMAINS IN GOOD AGREEMENT EARLY IN THE EXTENDED PERIOD...THEN
DIVERGE BY THE END OF THE EXTENDED PERIOD...OFFERING A WIDE ARRAY OF
SOLUTIONS. DESPITE THE VARYING SOLUTIONS THERE ARE SOME DETAILS THAT
ARE HANDLED SIMILARLY.

A COLD FRONT IS EXPECTED TO PUSH THROUGH THE REGION EARLY FRI...WITH
HIGH PRESSURE SETTLING INTO THE AREA FRI NIGHT THROUGH SAT NIGHT.
WILL KEEP THE FORECAST DRY FRI THROUGH SAT NIGHT...AS AIRMASS WILL
REMAIN TOO DRY TO SUPPORT ANY RAINFALL. DESPITE HANDLING FEATURES A
BIT DIFFERENTLY...ALL MODELS AGREE THAT LOW LEVEL MOISTURE WILL BE
ON THE INCREASE SUN THROUGH TUE...AND HINT THAT A COLD AIR DAMMING
PATTERN MAY TAKE HOLD ACROSS THE AREA. WILL MAINTAIN CHC POPS SUN
THROUGH TUE ACROSS THE REGION AND WON/T GET TO CUTE WITH TIMING
DETAILS GIVEN LARGE DIFFERENCES FROM ONE MODEL SOLUTION TO THE
NEXT. BOTH THE 00Z ECMWF AND 00Z GFS SUGGEST THAT THE UNSETTLED
WEATHER WILL COME TO AN END TUE NIGHT AND WED...AS WINDS SHIFT TO
THE WEST AND HELP TO DRY THINGS OUT. THEREFORE WILL KEEP FORECAST
DRY TUE NIGHT AND WED. TEMPERATURES THROUGH THE EXTENDED ARE
EXPECTED TO REMAIN WELL BELOW CLIMO. THE EXCEPTION WILL BE ON
FRI...WHERE GOOD DOWNSLOPE WIND FLOW FOLLOWING FRONTAL PASSAGE
SHOULD ALLOW TEMPS TO CLIMB INTO THE MID 70S ACROSS THE AREA.
&&

.MARINE...
WINDS BECOMING LIGHT AND VRBL ACROSS THE GEORGIA WATERS LATE THIS
AFTERNOON AND SEA BREEZE INDUCED SWLY COMPONENT SHOWING UP AT SOME
OF THE SOUTH CAROLINA BEACHES WITH A NW FLOW FURTHER OFF THE CAROLINA
COAST. WE WILL CONTINUE PREVIOUS PREVIOUS TRENDS WITH DECREASING
WINDS/SEAS AND VERY LIGHT WINDS BY THU MORNING...THEN A SHIFT TO A
SLY COMPONENT AS THE HIGH SHIFTS WELL OFF THE COAST DURING THE DAY.
SW TO WNW LLJ PROGRESSION THU NIGHT AND FRI. HIGHER GUSTS SHOULD MIX
OUT OVER LAND ON FRI AND WE HELD DOWN SPEEDS OVER THE WATERS ON FRI.

THERE WILL BE AN INITIAL SURGE OF NNE WINDS SAT THEN MORE IMPRESSIVE
SFC WEDGING SETTING UP ON SUN AND MON. TRICKY FCST AT THIS STAGE BUT
TRENDS INDICATE SCA CONDITIONS DEVELOPING SUN AND CONTINUING INTO
MON. A PINCHED GRADIENT SITUATION LOOKS LIKELY FOR AT LEST PARTS OF
OUR FORECAST WATERS.
&&

.AVIATION...
WINDS CONTINUE TO DIMINISH THIS AFTERNOON AND WILL GO CALM/LIGHT
OVERNIGHT. VFR FORECAST WITH AN INCREASE IN HIGH CLOUDS THURSDAY
MORNING.
&&

.FIRE WEATHER...DRY AIRMASS WILL CONTINUE TO KEEP RH VALUES NEAR
CRITICAL LEVELS DURING THE AFTERNOON HOURS THU...AND WILL HEADLINE
NEAR CRITICAL RH VALUES IN THE FIRE WEATHER FORECAST.
&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FROST ADVISORY FOR GAZ087-088-099>101-114>116-118-137-138 FROM
     4 AM THURSDAY TO 9 AM THURSDAY.
SC...FROST ADVISORY FOR SCZ040-042>045-047 FROM 4 AM THURSDAY TO 9
     AM THURSDAY.
MARINE...NONE.
&&

JRJ/24
Hazardous weather outlook, Mar 15, 4:00 AM EST, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
400 AM EST WED MAR 15 2006

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-161000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND
JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
400 AM EST WED MAR 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
.FIRE WEATHER...VERY LOW RELATIVE HUMIDITY WILL ONCE AGAIN INCREASE
THE FIRE THREAT ACROSS THE REGION THIS AFTERNOON.  PLEASE REFER TO
THE LATEST FIRE WEATHER FORECAST FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT.

Nearby

Frost Advisories in Georgia, 2006Frost Advisories in South Carolina, 2006Every frost advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.